MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: patient is 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the bracheocephalic fistula.After a 6fr sheath was placed, a 0.035 stiff guidewire was used to cross the lesion.Subsequently, a 5.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, the balloon ruptured at 20 atmospheres.A 6.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at 22 atmospheres, the balloon ruptured again.The procedure was completed with a different device.There were no patient complications reported and patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the bracheocephalic fistula.After a 6fr sheath was placed, a 0.035 stiff guidewire was used to cross the lesion.Subsequently, a 5.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, the balloon ruptured at 20 atmospheres.A 6.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at 22 atmospheres, the balloon ruptured again.The procedure was completed with a different device.There were no patient complications reported and patient's status was stable.It was further reported that the target lesion was 50% stenosed, moderately calcified and not tortuous.The 5.0 x 40, 135cm mustang balloon catheter ruptured during first inflation at 30 seconds.
 
Additional Manufacturer Narrative
A2: age at time of event - patient is 18 years or older.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11187132
Report Number2134265-2021-00431
Device Sequence Number14252583
Product Code FGE
UDI-Device Identifier08714729793939
UDI-Public08714729793939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025628357
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2021
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight55